Alert archive / Illinois / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Mar 2, 2007, 4:45 AM CST for 19 counties in Illinois; 16 counties in Missouri. It took effect at Mar 2, 2007, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2007, 4:45 AM CST (10:45 UTC)
- In effect from
- Mar 2, 2007, 12:00 PM CST
- Expired
- Mar 2, 2007, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
All 35 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Madison County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 75 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.8 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -193 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KPAH 021045 RFWPAH RED FLAG WARNING NATIONAL WEATHER SERVICE PADUCAH KY 445 AM CST FRI MAR 2 2007 ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS FROM NOON TODAY TO 4 PM CST THIS AFTERNOON... ILZ075>078-080>094-MOZ074>076-085>087-098-100-106>112-114-021845- /O.NEW.KPAH.FW.W.0001.070302T1800Z-070302T2200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-ST. FRANCOIS-STE. GENEVIEVE- PERRY MO-MADISON-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 445 AM CST FRI MAR 2 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON. A VERY STRONG AREA OF LOW PRESSURE MOVING OVER THE GREAT LAKES REGION WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE REGION TODAY. 20 FOOT SUSTAINED WINDS WILL INCREASE TO 15 TO 20 MPH...WITH GUSTS FROM 30 TO 35 MPH POSSIBLE. IN ADDITION... AFTERNOON RELATIVE HUMIDITIES WILL RUN FROM 18 TO 23 PERCENT IN MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS83 KPAH 021645 RRA RFWPAH RED FLAG WARNING...DELAYED NATIONAL WEATHER SERVICE PADUCAH KY 1045 AM CST FRI MAR 2 2007 ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS FROM NOON TODAY TO 4 PM CST THIS AFTERNOON... ILZ075>078-080>094-MOZ074>076-085>087-098-100-106>112-114-022200- /O.CON.KPAH.FW.W.0001.070302T1800Z-070302T2200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-ST. FRANCOIS-STE. GENEVIEVE- PERRY MO-MADISON-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1045 AM CST FRI MAR 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A VERY STRONG AREA OF LOW PRESSURE MOVING OVER THE GREAT LAKES REGION WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE REGION TODAY. 20 FOOT SUSTAINED WINDS WILL INCREASE TO 15 TO 20 MPH... WITH GUSTS FROM 30 TO 35 MPH POSSIBLE. IN ADDITION... AFTERNOON RELATIVE HUMIDITIES WILL RUN FROM 18 TO 23 PERCENT IN MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:50 AM CST, 55 minutes earlier.
Area forecast discussion, Mar 2, 3:50 AM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 350 AM CST FRI MAR 2 2007 .DISCUSSION... MAIN FORECAST CHALLENGE TODAY CONCERN FIRE WEATHER ISSUES (WHETHER RED FLAG CONDITIONS DEVELOP). ALSO CONCERNED ABOUT THE POSSIBILITY OF ISOLATED TO WIDELY SCATTERED AFTERNOON LOW TOPPED THUNDERSTORMS IN WRN KY AND SW IN. WINDY CONDITIONS WILL PERSIST TODAY AND SATURDAY AS A DEEP AREA OF LOW PRESSURE CREEPS SLOWLY NORTHEAST ACROSS THE GREAT LAKES REGION. WEST SOUTHWEST WINDS WILL AVERAGE 20 TO 25 MPH. WINDS ALOFT SUGGEST SFC WINDS MAY GUST 30 TO 40 MPH AT MANY LOCATIONS...ESPECIALLY DURING THE LATE MORNING AND AFTERNOON HOURS. IN ADDITION...GOOD VERTICAL MIXING TODAY WILL LIKELY LEAD TO SURFACE DEWPOINTS FROM 15 TO 20 DEGREES. THIS DRIER AIR ALOFT IS EVIDENT BY THE CURRENT DEW POINT OF 15 AT HARRISON AR (OZARK MOUNTAINS OF NW AR). MAX TEMPS IN THE 50S TO NEAR 60 WOULD LEAD TO AFTERNOON HUMIDITIES IN THE UPPER TEENS TO MID 20S OVER SE MO AND PORTIONS OF SRN IL AND FAR WESTERN KY. THUS IT APPEARS RED FLAG FIRE WEATHER CONDITIONS WILL BE MET IN THOSE AREAS. ON A DIFFERENT NOTE...H50 SHEAR AXIS/STRING OF VORTICITY WILL ROTATE EAST TOWARD OUR EASTERN COUNTIES THIS AFTERNOON. MOISTURE WILL BE A BIG LIMITING FACTOR...BUT STEEP MID LVL LAPSE RATES AND H50 TEMPS -30 SUGGEST THAT IF ANY ISOLATED STORMS DO DEVELOP WITH THIS DISTURBANCE...SMALL HAIL WOULD BE A GOOD POSSIBILITY. AGAIN...DUE TO LIMITED MOISTURE AND LOW LEVEL LIFT...COVERAGE SHOULD BE QUITE LIMITED IF IT OCCURS AT ALL. A SECONDARY COLD FRONT WILL USHER CLOUDS AND COLDER AIR IN ON SAT. WENT AHEAD AND CONFORMED WITH NEIGHBOR FORECAST OFFICES ON SNOW FLURRY CHANCES...BUT THE MAIN EFFECT WILL BE THE BLAST OF COLDER AIR. THIS WL PRODUCE UNSEASONABLY COOL WEEKEND TEMPS...WHICH WILL BEGIN TO MODERATE AGAIN NEXT WEEK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...RED FLAG WARNING ENTIRE AREA. IL...RED FLAG WARNING ENTIRE AREA IN...NONE. && MEFFERT
Hazardous weather outlook, Mar 1, 3:46 PM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 346 PM CST THU MAR 1 2007 ILZ075>078-080>087-INZ081-082-085>088-KYZ014-015-018>020-MOZ076- 021115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY- VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER-HENDERSON-DAVIESS- MCLEAN-PERRY MO- 346 PM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WINDS WILL BE SHIFTING TO THE SOUTHWEST OR WEST ACROSS THE AREA IN THE WAKE OF A DEPARTING COLD FRONT. EXPECT EARLY EVENING WINDS TO AVERAGE AROUND 20 MPH WITH SOME GUSTS TO 35 MPH POSSIBLE. THIS MAY BE ENOUGH TO BREAK OFF SMALL LIMBS OR SMALLER TREES... INCLUDING WEAK OR ESPECIALLY YOUNG TREES. LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL AGAIN BE HIGH AND POTENTIALLY HAZARDOUS FRIDAY...ESPECIALLY FRIDAY AFTERNOON. WIND SPEEDS WILL AVERAGE 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH POSSIBLE. THIS MAY BE ENOUGH TO BREAK OFF SMALL LIMBS OR SMALLER TREES... INCLUDING WEAK OR ESPECIALLY YOUNG TREES. LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ILZ088>094-KYZ001>013-016-017-021-022-MOZ086-087-100-107>112-114- 021115- UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN- MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY- BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 346 PM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WINDS WILL BE SHIFTING TO THE SOUTHWEST OR WEST ACROSS THE AREA IN THE WAKE OF A DEPARTING COLD FRONT. EXPECT EARLY EVENING WINDS TO AVERAGE 10 TO 20 MPH WITH SOME GUSTS TO 30 MPH POSSIBLE. THIS MAY BE ENOUGH TO BREAK OFF SMALL LIMBS OR SMALLER TREES... INCLUDING WEAK OR ESPECIALLY YOUNG TREES. LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL AGAIN BE HIGH AND POTENTIALLY HAZARDOUS FRIDAY...ESPECIALLY FRIDAY AFTERNOON. WIND SPEEDS WILL AVERAGE 15 TO 25 MPH WITH SOME GUSTS TO 35 MPH POSSIBLE. THIS MAY BE ENOUGH TO BREAK OFF SMALL LIMBS OR SMALLER TREES... INCLUDING WEAK OR ESPECIALLY YOUNG TREES. LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Illinois, 2007Red Flag Warnings in Missouri, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.